Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jun 30, 2012, 5:44 PM CDT for Lincoln County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2012, 5:44 PM CDT (22:44 UTC)
- Expired
- Jun 30, 2012, 6:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Wichita, KS
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 149 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 718 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 1961 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
855
WWUS83 KICT 302244
SPSICT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
544 PM CDT SAT JUN 30 2012
KSZ033-302330-
LINCOLN-
544 PM CDT SAT JUN 30 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LINCOLN COUNTY...
AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BEVERLY...OR 6 MILES EAST OF LINCOLN...AND
MOVING EAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3909 9792 3892 9792 3889 9793 3900 9817
3916 9808
TIME...MOT...LOC 2245Z 284DEG 12KT 3906 9803
$$
CARUSOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 30, 2:51 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 30, 2:51 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 251 PM CDT SAT JUN 30 2012 .DISCUSSION... MAIN FORECAST UPDATES WILL FOCUS ON SMALL CHANCES OF THUNDERSTORMS TONIGHT AND AGAIN ON MONDAY AFTERNOON. TONIGHT WEAK UPPER LEVEL WAVE SLIDING EASTWARD ACROSS NEBRASKA IS SPARKING OFF SOME THUNDERSTORM ACTIVITY...AND EXPECT THE BULK OF THIS ACTIVITY TO REMAIN NORTH OF CENTRAL KANSAS TONIGHT. ANOTHER SHORT WAVE MOVING TOWARDS WESTERN COLORADO WILL IGNITE ADDITIONAL STORMS OVER THE HIGH PLAINS REGION. THIS ACTIVITY WILL SPREAD SLOWLY EASTWARD TONIGHT...BUT LOOKS LIKE THESE STORMS WILL DIMINISH BEFORE THEY REACH CENTRAL KANSAS. SUN-TUE RICHER GULF MOISTURE CURRENTLY OVER EASTERN TEXAS WILL GRADUALLY SPREAD NORTHWARD INTO EASTERN KANSAS FOR SUNDAY INTO MONDAY. THIS WILL HOLD THE DAYTIME HIGHS DOWN A TAD BUT STILL HOT WITH INCREASED HUMIDITY LEVELS. SOME DIURNALLY DRIVEN AIRMASS THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHWEST MISSOURI/NORTHEAST OKLAHOMA MONDAY AFTERNOON...MAINLY BENEATH COOLER 700MB TEMPS/WEAK UPPER WAVE. A FEW STORMS COULD AFFECT SOUTHEAST KANSAS...THUS WILL ADD SOME LOW POPS FOR MONDAY AFTERNOON/EVENING. TEMPERATURES WILL BEGIN TO RISE AGAIN ON TUESDAY. EXTENDED: WED-SAT THE PATTERN FOR THIS PERIOD IS NOT FAVORING THE EXTREME HEAT WE WITNESSED THIS PAST WEEK...BUT STILL HOT WITH ABOVE NORMAL TEMPERATURES FOR KANSAS. GFS ENSEMBLES SHOW A MODEST POSITIVE HEIGHT ANOMALY SITUATED OVER THE CENTRAL PLAINS...WITH THE DRY WEATHER PATTERN REMAINING LOCKED IN PLACE. JAKUB .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VFR CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE AREA FOR THE NEXT 24 HOURS. COULD SEE SOME MID LEVEL CLOUD COVER INCREASE ACROSS PORTIONS OF CEN KS THIS EVENING...AS CONVECTION EXPECTED TO DEVELOP ACROSS EXTREME NW KS BEGINS TO DRIFT EAST. NOT EXPECTING THIS CONVECTION TO MAKE IT TO KRSL OR KSLN...AS THE CONVECTION RUNS INTO WARMER AIR ALOFT...WHICH WILL DISSIPATE THE CONVECTION AS IT MOVES THIS FAR EAST. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 76 100 74 97 / 10 0 0 10 HUTCHINSON 77 100 74 98 / 10 0 0 0 NEWTON 76 100 74 97 / 10 0 0 10 ELDORADO 74 99 73 96 / 0 10 10 10 WINFIELD-KWLD 74 99 74 96 / 0 10 10 10 RUSSELL 75 102 74 100 / 20 10 10 0 GREAT BEND 75 102 73 100 / 20 10 10 0 SALINA 76 101 75 98 / 10 10 10 0 MCPHERSON 77 100 74 98 / 10 0 0 0 COFFEYVILLE 73 97 74 93 / 0 10 10 20 CHANUTE 73 97 73 93 / 0 10 10 20 IOLA 73 97 73 93 / 0 10 10 20 PARSONS-KPPF 74 97 74 93 / 0 10 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 30, 4:52 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 452 PM CDT SAT JUN 30 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-012200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 452 PM CDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT HEAT INDICES IN THE LOW 100S WILL PREVAIL ONCE AGAIN THIS AFTERNOON ACROSS CENTRAL...SOUTH-CENTRAL AND SOUTHEAST KANSAS. AN ISOLATED STRONG OR SEVERE THUNDERSTORM WILL BE POSSIBLE OVER CENTRAL KANSAS LATE THIS AFTERNOON AND THIS EVENING. SMALL HAIL AND GUSTY WINDS AROUND 60 MPH WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ABNORMALLY HOT AND DRY SUMMER WEATHER WILL LIKELY CONTINUE THROUGH AT LEAST LATE NEXT WEEK FOR MOST AREAS...WITH AFTERNOON HEAT INDICES AROUND 100 DEGREES. A FEW THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEAST KANSAS MONDAY AFTERNOON AND EVENING...SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Jun 30, 4:39 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 439 PM CDT SAT JUN 30 2012 KSZ033-302230- LINCOLN- 439 PM CDT SAT JUN 30 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY... AT 437 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES WEST OF BARNARD...OR 10 MILES NORTH OF LINCOLN...AND MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3922 9793 3907 9793 3903 9849 3922 9849 TIME...MOT...LOC 2140Z 245DEG 24KT 3919 9815
Local storm report, Jun 30, 5:31 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
531 PM CDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL BARNARD 39.19N 98.04W
06/30/2012 E0.50 INCH LINCOLN KS EMERGENCY MNGR
&&
JMBSpecial weather statement, Jun 30, 5:44 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
544 PM CDT SAT JUN 30 2012
KSZ033-302330-
LINCOLN-
544 PM CDT SAT JUN 30 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LINCOLN COUNTY...
AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BEVERLY...OR 6 MILES EAST OF LINCOLN...AND
MOVING EAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3909 9792 3892 9792 3889 9793 3900 9817
3916 9808
TIME...MOT...LOC 2245Z 284DEG 12KT 3906 9803
CARUSOThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 4:39 PM CDT | Special Weather Statement | ICT | Lincoln | 51 min |
| Jun 30, 4:48 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 57 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.